Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 15, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Mar 27, 2008, 1:27 AM CDT for 26 counties in Texas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2008, 1:27 AM CDT (06:27 UTC)
- Expired
- Mar 27, 2008, 7:17 AM CDT
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
All 26 counties
Bosque County, TX, Collin County, TX, Cooke County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Ellis County, TX, Fannin County, TX, Grayson County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, McLennan County, TX, Navarro County, TX, Parker County, TX, Rains County, TX, Rockwall County, TX, Somervell County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 60 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 270627 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 127 AM CDT THU MAR 27 2008 ...WIND ADVISORY IN EFFECT THROUGH 10 AM CDT FOR LOCATIONS EAST AND NORTH OF A LINE FROM GAINESVILLE...TO GRANBURY...TO WACO...TO ATHENS... .A STRENGTHENING LOW PRESSURE SYSTEM MOVING OFF THE COLORADO PLAINS IN KEEPING A TIGHT PRESSURE GRADIENT ACROSS NORTH TEXAS TONIGHT. THIS PRESSURE GRADIENT IS EXPECTED TO REMAIN STRONG THROUGH THE MID MORNING HOURS AT WHICH TIME THE LOW PRESSURE SYSTEM WILL BE APPROACHING NORTH TEXAS AND THE GRADIENT WILL RELAX. SUSTAINED WIND SPEEDS OF 17 TO 30 MPH WITH HIGHER GUSTS UP TO 40 MPH ARE OCCURRING TONIGHT AND ARE EXPECTED TO CONTINUE THROUGH THE MID MORNING HOURS. TXZ092>095-102>107-117>123-131>135-144>146-159-271500- /O.NEW.KFWD.WI.Y.0015.080327T0627Z-080327T1500Z/ COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-HOPKINS- PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-HOOD- SOMERVELL-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO-MCLENNAN- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...PARIS...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...PLANO...GREENVILLE...COMMERCE... COOPER...SULPHUR SPRINGS...WEATHERFORD...BRIAR...FORT WORTH... ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY... WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY... POINT...EAST TAWAKONI...GRANBURY...OAK TRAIL SHORES...GLEN ROSE... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...ATHENS...GUN BARREL CITY...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...WACO 127 AM CDT THU MAR 27 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. A WIND ADVISORY IS IN EFFECT FOR LOCATIONS EAST AND NORTH OF A LINE FROM GAINESVILLE...TO GRANBURY...TO WACO...TO ATHENS. SUSTAINED WIND SPEEDS OF 17 TO 30 MPH WITH HIGHER GUSTS UP TO 40 MPH ARE OCCURRING ACROSS NORTH TEXAS TONIGHT. THESE STRONG WINDS ARE EXPECTED TO CONTINUE THROUGH THE MID MORNING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ 82/JLD
1 follow-up statement
000 WWUS74 KFWD 271217 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 717 AM CDT THU MAR 27 2008 ...WIND ADVISORY HAS BEEN CANCELLED... TXZ092>095-102>107-117>123-131>135-144>146-159-271330- /O.CAN.KFWD.WI.Y.0015.000000T0000Z-080327T1500Z/ COOKE-GRAYSON-FANNIN-LAMAR-WISE-DENTON-COLLIN-HUNT-DELTA-HOPKINS- PARKER-TARRANT-DALLAS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-HOOD- SOMERVELL-JOHNSON-ELLIS-HENDERSON-BOSQUE-HILL-NAVARRO-MCLENNAN- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...PARIS...DECATUR...BRIDGEPORT...DENTON...LEWISVILLE... FLOWER MOUND...THE COLONY...PLANO...GREENVILLE...COMMERCE... COOPER...SULPHUR SPRINGS...WEATHERFORD...BRIAR...FORT WORTH... ARLINGTON...DALLAS...ROCKWALL...TERRELL...KAUFMAN...FORNEY... WILLS POINT...CANTON...GRAND SALINE...VAN...EDGEWOOD...EMORY... POINT...EAST TAWAKONI...GRANBURY...OAK TRAIL SHORES...GLEN ROSE... CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN... GLENN HEIGHTS...ATHENS...GUN BARREL CITY...CLIFTON...MERIDIAN... VALLEY MILLS...HILLSBORO...CORSICANA...WACO 717 AM CDT THU MAR 27 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND ADVISORY. BREEZY AND GUSTY WINDS CAN STILL BE EXPECTED ACROSS MUCH OF NORTH TEXAS THIS MORNING. HOWEVER...WIND SPEEDS HAVE FALLEN BELOW ADVISORY CRITERIA. EXPECT WINDS TO REMAIN OUT OF THE SOUTH AT 10 TO 20 MPH FOR MUCH OF THE DAY. $$ 85/82
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 27, 12:46 AM CDT, 41 minutes earlier.
Area forecast discussion, Mar 27, 12:46 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1246 AM CDT THU MAR 27 2008 .AVIATION... A STRONG LOW LEVEL WARM AIR ADVECTION/LLJ PATTERN TO REMAIN THROUGH 18Z THURS...THUS WILL HAVE GSTS NEAR 30 KTS THRU 15Z...BEFORE PRE-FRONTAL TROUGH NEARS NW PTNS OF N TX AND HELPS BACK AND WEAKEN WINDS SOMEWHAT GOING INTO TONIGHT. ST/SC AND MVFR CONDS WILL LIKELY LINGER THROUGH 15Z-18Z PD...BEFORE STRONG MIXING THIS AFTN MIXES OUT SHALLOW BL MOISTURE WITH VFR CONDS PVLG. ST/SC AND MVFR CONDS WILL LIKELY RETURN BY/AFTR 06Z FRI AHD OF CD FNT PER GFS/NAM PROGS. && .PREV DISCUSSION... /ISSUED 920 PM CDT WED MAR 26 2008/ UPDATE... A STRONG LOW LEVEL WARM AIR ADVECTION PATTERN WILL REMAIN IN PLACE ACROSS NORTH TEXAS TONIGHT. EXPECT DEW POINTS TO REMAIN IN THE UPPER 50S TO LOWER 60S OVERNIGHT WITH LOW TEMPERATURES NEAR OR SLIGHTLY ABOVE THE DEW POINTS. STATUS HAS ALREADY ARRIVED IN THE SOUTHERN ZONES AND WILL CONTINUE TO ADVECT NORTHWARD THROUGH THE NIGHT. WILL MAKE SOME MINOR ADJUSTMENTS TO CLOUD COVER AND HOURLY TEMPS/DEW POINTS. 79... AVIATION... SATELLITE SHOWS CU DISSIPATING OVER EASTERN TEXAS WITH BKN CIRRUS MOVING IN FROM THE WEST. SURFACE LOW DEVELOPING OVER WEST TEXAS WILL DRIFT SLOWLY SOUTHEAST TOMORROW. AS THIS OCCURS...LOW LEVEL MOISTURE WILL INCREASE EVEN MORE OVERNIGHT AS A 40-50 KT LLJ SETS UP ROUGHLY OVER CENTRAL AND EASTERN NORTH TEXAS. MODELS ARE IN DISAGREEMENT OVER THE TIMING OF MVFR CIGS...BUT AGREE WITH CWSU THAT IT WILL OCCUR EARLIER THAN PREVIOUSLY THOUGHT. CURRENTLY HAVE MVFR CIGS BEGINNING AROUND 08Z FOR DFW/DAL AND A LITTLE EARLIER FOR WACO. MOISTURE ADVECTION WILL BE BEST EAST OF FTW AND AFW AND EXPECT THEM TO HAVE MORE TEMPO MVFR CONDITIONS. STRATUS SHOULD BREAK UP AROUND 16Z. GUIDANCE INDICATES SOUTH WINDS WILL STAY UP BETWEEN 16-20 KTS THROUGHOUT THE TAF CYCLE SO DONT ANTICIPATE LLWS PROBLEMS. SH/13 PREV DISCUSSION... /ISSUED 300 PM CDT WED MAR 26 2008/ DISCUSSION... BREEZY AND WARM CONDITIONS WILL CONTINUE THROUGH THURSDAY NIGHT. HAVE DROPPED THE WIND ADVISORY TODAY BECAUSE ONLY A FEW STATIONS HAVE REACHED CRITERIA INTERMITTENTLY. IT IS WINDY...JUST NOT QUITE ENOUGH FOR AN ADVISORY. WE HAVE ALSO DROPPED THE FIRE WEATHER WATCH FOR THURSDAY. AS THE DRY LINE SLIDES INTO THE NORTHWESTERN ZONES DURING THE DAY THE WINDS WILL DECREASE THERE. A GRASS FIRE DANGER STATEMENT WILL COVER THE RISK. FRONT STILL ON SCHEDULE TO MOVE INTO NORTH TX FRIDAY MORNING...SLIDE SOUTH INTO THE COASTAL PLAINS...THEN MOVE BACK NORTH AS A WARM FRONT DURING THE DAY SATURDAY. THE BEST UPPER SUPPORT WILL BE OVER OKLAHOMA INTO ARKANSAS...SO HAVE STUCK WITH LOWER POPS FOR THE COLD FROPA FRIDAY. AS THE OVER RUNNING GETS GOING FRIDAY EVENING INTO SATURDAY HAVE INCREASED POPS TO CHANCE. SERIES OF DISTURBANCES SUNDAY/MONDAY MORNING ARE POORLY TIMED AND LEFT SLIGHT CHANCES IN AREAS WHERE ECMWF/GFS DISAGREE ON PRECIP AND 30 PERCENT CHANCE WHERE THEY DID AGREE. NEXT COLD FRONT MOVES INTO AREA MONDAY AFTN/EVENING. GFS CREATING SOME PRECIP BULLS EYES WITH THIS EVENT AND I WILL ASSUME IT IS CONVECTIVE FEEDBACK RATHER THAN ACTUAL HEAVY RAIN. AT ANY EVENT...ECMWF AGREES ON TIMING AND PRECIP SO FELT CONFIDENT ON INCREASING POPS TO 40 PERCENT FOR THE FROPA. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 61 70 58 74 63 / 10 10 40 30 20 WACO, TX 63 75 58 77 65 / 5 10 40 30 20 PARIS, TX 57 69 55 73 60 / 20 20 40 30 30 DENTON, TX 58 68 57 75 63 / 10 10 40 30 20 MCKINNEY, TX 59 69 57 75 62 / 10 20 40 30 20 DALLAS, TX 61 71 60 76 64 / 10 10 40 30 20 TERRELL, TX 63 71 58 79 63 / 10 10 40 30 20 CORSICANA, TX 63 75 60 76 64 / 5 20 40 30 20 TEMPLE, TX 63 80 60 74 64 / 5 20 40 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /79/05
Hazardous weather outlook, Mar 26, 3:00 PM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT WED MAR 26 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 300 PM CDT WED MAR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED GRASS FIRE DANGER WILL CONTINUE ACROSS THE WESTERN PORTIONS OF NORTH TEXAS WHERE MODERATE WINDS AND DRY CONDITIONS CONTINUE. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS BEGINNING EARLY FRIDAY...AND CONTINUING THROUGH TUESDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 92
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.